# SDR AALA20001461

- Difficulty date: August 31, 2000
- Submitted: November 1, 2000
- Operation: Air carrier
- Aircraft: N405A
- Make and model: Doug DC-9-82
- Aircraft serial: 49316
- System (JASC): 2730 · Elevator Control System
- Part: Accumulator
- Part number: 33115861
- Condition: Leaking
- Location: Elevator
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

ORD - FLT 845 - AFTER TAKEOFF ORD, AT APPROXIMATELY 3,000 FEET, LOST LEFT HYDRAULIC FLUID.  FLIGHT ATTENDANTS REPORTED GRINDING NOISE AND THE SMELL OF SMOKE IN CABIN.  LANDED ORD WITOUT INCIDENT.  REPLACED LEAKING ELEVATOR HYDRAULIC ACCUMULATOR.  CLEANED AREA AND REPLACED INSULATION BLANKETS.  REPLACED APU DUE TO CONTAMINATION AND INGESTION OF HYDRAULIC FLUID.  REPLACED COALESCER BAGS AND PERFORMED PACK BURN OUT.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
